Journal of Nonlinear Science

, Volume 29, Issue 1, pp 287–318 | Cite as

Bifurcations in a Diffusive Predator–Prey Model with Beddington–DeAngelis Functional Response and Nonselective Harvesting

  • Xiuli SunEmail author
  • Rong Yuan
  • Luan Wang


In this paper, we discuss the dynamics of a predator–prey model with Beddington–DeAngelis functional response and nonselective harvesting. By using the Lyapunov–Schmidt reduction, we obtain the existence of spatially nonhomogeneous steady-state solution. The stability and existence of Hopf bifurcation at the spatially nonhomogeneous steady-state solution with the change of a specific parameter are investigated by analyzing the distribution of the eigenvalues. We also get an algorithm for determining the bifurcation direction of the Hopf bifurcating periodic solutions near the nonhomogeneous steady-state solution. Finally, we show some numerical simulations to verify our analytical results.


Bifurcation Lyapunov–Schmidt reduction Beddington–DeAngelis functional response Nonselective harvesting Reaction–diffusion 

Mathematics Subject Classification

35B32 37K50 35B10 35B35 37G10 37G15 


  1. Busenberg, S., Huang, W.Z.: Stability and Hopf bifurcation for a population delay model with diffusion effects. J. Differ. Equ. 124, 80–107 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  2. Chaudhuri, K.S., Saha, R.S.: On the combined harvesting of a prey–predator system. J. Biol. Syst. 4, 373–389 (1996)CrossRefGoogle Scholar
  3. Chen, S.S., Shi, J.P.: Stability and Hopf bifurcation in a diffusive logistic population model with nonlocal delay effect. J. Differ. Equ. 253, 3440–3470 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  4. Deng, Y.B., Peng, S.J., Yan, S.S.: Positive soliton solutions for generalized quasilinear Schrödinger equations with critical growth. J. Differ. Equ. 258, 115–147 (2015)CrossRefzbMATHGoogle Scholar
  5. Faria, T.: Stability and bifurcation for a delayed predator–prey model and the effect of diffusion. J. Math. Anal. Appl. 254, 433–463 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  6. Guin, L.N., Acharya, S.: Dynamic behaviour of a reaction–diffusion predator–prey model with both refuge and harvesting. Nonlinear Dyn.
  7. Guin, L.N., Mandal, P.K.: Spatiotemporal dynamics of reaction–diffusion models of interacting populations. Appl. Math. Model. 38, 4417–4427 (2014a)MathSciNetCrossRefzbMATHGoogle Scholar
  8. Guin, L.N., Mandal, P.K.: Spatial pattern in a diffusive predator–prey model with sigmoid ratio-dependent functional response. Int. J. Biomath. 7, 1450047 (2014b)MathSciNetCrossRefzbMATHGoogle Scholar
  9. Guin, L.N., Chakravarty, S., Mandal, P.K.: Existence of spatial patterns in reaction–diffusion systems incorporating a prey refuge. Nonlinear Anal. Model. Control 20, 509–527 (2015)MathSciNetCrossRefGoogle Scholar
  10. Guin, L.N., Mondal, B., Chakravarty, S.: Existence of spatiotemporal patterns in the reaction–diffusion predator–prey model incorporating prey refuge. Int. J. Biomath. 9, 1650085 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  11. Guin, L.N., Mondal, B., Chakravarty, S.: Stationary patterns induced by self- and cross-diffusion in a Beddington–DeAngelis predator–prey model. Int. J. Dyn. Control (2017).
  12. Guo, S.J.: Stability and bifurcation in a reaction–diffusion model with nonlocal delay effect. J. Differ. Equ. 259, 1409–1448 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  13. Guo, G., Wu, J.: Multiplicity and uniqueness of positive solutions for a predator–prey model with B-D functional response. Nonlinear Anal. 72, 1632–1646 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  14. Guo, S.J., Wu, J.H.: Bifurcation Theory of Functional Differential Equations. Springer, New York (2013)CrossRefzbMATHGoogle Scholar
  15. Hale, J.K.: Functional Differential Equations. Springer, New York (1971)CrossRefzbMATHGoogle Scholar
  16. Holling, C.S.: The components of predation as revealed by a study of small-mammal predation of the European pine sawfly. Can. Entomol. 91, 293–320 (1959)CrossRefGoogle Scholar
  17. Holling, C.S.: The functional response of predators to prey density and its role in mimicry and population regulation. Mem. Entomol. Soc. Can. 97, 5–60 (1965)CrossRefGoogle Scholar
  18. Holling, C.S.: The functional response of invertebrate predators to prey density. Mem. Entomol. Soc. Can. 98, 5–86 (1966)CrossRefGoogle Scholar
  19. John, G., Philip, H.: Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields. Applied Mathematical Sciences. Springer, New York (1983)zbMATHGoogle Scholar
  20. Kondrat’ev, V.A., Oleinik, O.A.: Boundary-value problems for partial differential equations in non-smooth domains. Russ. Math. Surv. 38, 1–86 (1983)CrossRefGoogle Scholar
  21. Kot, M.: Elements of Mathematical Ecology. Cambridge University Press, Cambridge (2001)CrossRefzbMATHGoogle Scholar
  22. Kumar, S., Srivastava, S.K., Chingakham, P.: Hopf bifurcation and stability analysis in a harvested one-predator–two-prey model. Appl. Math. Comput. 129, 107–118 (2002)MathSciNetzbMATHGoogle Scholar
  23. Kuto, K., Tsujikawa, T.: Limiting structure of steady-states to the Lotka–Volterra competition model with large diffusion and advection. J. Differ. Equ. 258, 1801–1858 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  24. Prasad, B., Banergee, M., Srinivasu, P.: Dynamics of additional food provided predator–prey system with mutually interfering predator. Math. Biosci. 246, 176–190 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  25. Su, Y., Wei, J.J., Shi, J.P.: Hopf bifurcation in a diffusive logistic equation with mixed delayed and instantaneous density dependence. J. Dyn. Differ. Equ. 24, 897–925 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  26. Wang, R., Jia, Y.F.: Analysis on bifurcation for a predator–prey model with Beddington–DeAngelis functional response and non-selective harvesting. Acta Appl. Math. 143, 15–27 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  27. Xiao, D.M., Jennings, L.S.: Bifurcations of a ratio-dependent predator–prey system with constant rate harvesting. SIAM J. Appl. Math. 65, 737–753 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  28. Xiao, D.M., Ruan, S.G.: Bogdanov–Takens bifurcations in predator–prey systems with constant rate harvesting. Fields Inst. Commun. 21, 493–506 (1999)MathSciNetzbMATHGoogle Scholar
  29. Yi, F.Q., Wei, J.J., Shi, J.P.: Bifurcation and spatiotemporal patterns in a homogeneous diffusive predator–prey system. J. Differ. Equ. 246, 1944–1977 (2009)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.College of MathematicsTaiyuan University of TechnologyTaiyuanChina
  2. 2.School of Mathematical SciencesBeijing Normal UniversityBeijingChina
  3. 3.Faculty of EconomicsShanxi University of Finance and EconomicsTaiyuanChina

Personalised recommendations